Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 37, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 11, 2013, 8:34 PM EDT for Forsyth County, North Carolina. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2013, 8:34 PM EDT (00:34 UTC)
- Expired
- Jul 11, 2013, 10:30 PM EDT
- In force
- 116 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 9:00 PM EDT | HEAVY RAIN 2.25 | 3 Nne Lewisville, NC | STANDING WATER ON OLIVET CHURCH RD NEAR SPICEWOOD DR. ROAD NOT CLOSED AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1766 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
600
WGUS52 KRAH 120034
FFWRAH
NCC067-120230-
/O.NEW.KRAH.FF.W.0037.130712T0034Z-130712T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT THU JUL 11 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1030 PM EDT
* AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS PRODUCING FLOODING OVER FORSYTH
COUNTY. DOPPLER RADAR ESTIMATED THAT 2.0 INCHES OF RAIN HAS FALLEN
OVER WESTERN AND NORTHERN PORTIONS OF THE COUNTY.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM...
LEWISVILLE...PFAFFTOWN AND RURAL HALL.
AN ADDITIONAL 1.0 TO 1.5 INCHES OF RAINFALL ARE STILL POSSIBLE
RESULTING IN ADDITIONAL FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3612 8050 3612 8046 3614 8044 3621 8045
3625 8044 3624 8005 3601 8005 3603 8021
3600 8022 3600 8040 3606 8047 3605 8048
3608 8051
$$
232 follow-up statements
424
WGUS72 KRAH 120126
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
926 PM EDT THU JUL 11 2013
NCC067-120230-
/O.CON.KRAH.FF.W.0037.000000T0000Z-130712T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
926 PM EDT THU JUL 11 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
FORSYTH COUNTY...
AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SLOW MOVING THUNDERSTORMS PRODUCING FLOODING OVER FORSYTH
COUNTY. DOPPLER RADAR ESTIMATED THAT TWO TO TWO AND HALF INCHES OF
RAIN HAS FALLEN OVER THE WESTERN AND NORTHERN PORTIONS OF THE
COUNTY.
ALTHOUGH MUCH OF THE HEAVY RAIN HAS MOVED OUT OF THE AREA...SOME
MINOR FLOODING HAS BEEN REPORTED NEAR LEWISVILLE AND IT WILL TAKE A
LITTLE TIME FOR THE WATER TO RECEDE OFF THE ROADS.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
WINSTON-SALEM...LEWISVILLE AND KERNERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
&&
LAT...LON 3612 8050 3612 8046 3614 8044 3621 8045
3625 8044 3624 8005 3601 8005 3603 8021
3600 8022 3600 8040 3606 8047 3605 8048
3608 8051
$$
KRR015
WGUS72 KRAH 120201
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1001 PM EDT THU JUL 11 2013
NCC067-120208-
/O.CAN.KRAH.FF.W.0037.000000T0000Z-130712T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
1001 PM EDT THU JUL 11 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FORSYTH COUNTY...
AT 954 PM EDT...THE HEAVY RAIN HAS MOVED OUT OF THE AREA AND
THEREFORE THE FLOODING THREAT HAS ENDED.
LAT...LON 3612 8050 3612 8046 3614 8044 3621 8045
3625 8044 3624 8005 3601 8005 3603 8021
3600 8022 3600 8040 3606 8047 3605 8048
3608 8051
$$
KRRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 7:56 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 11, 7:56 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 756 PM EDT THU JUL 11 2013 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL LINGER ACROSS THE MIDDLE ATLANTIC REGION THROUGH TONIGHT. A COLD FRONT WILL MOVE INTO OUR AREA LATE TONIGHT AND LINGER ACROSS EASTERN NORTH CAROLINA AND VIRGINIA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 305 PM THURSDAY... A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH 6AM FRIDAY. THE THREAT FOR FLASH FLOODING WILL PERSIST ACROSS CENTRAL NC THROUGH TONIGHT. AN AMPLIFYING SHORT WAVE TROUGH AND THE ASSOCIATED COLD FRONT WILL APPROACH THE REGION TONIGHT. THESE FEATURES COMBINED WITH A WEAK TO MODERATELY UNSTABLE AIRMASS SHOULD RESULT IN NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS. AN AXIS OF SHOWERS AND THUNDERSTORMS STRETCHING NORTHEAST TO SOUTHWEST ACROSS CENTRAL NC WILL CONTINUE TO SHIFT EAST THIS AFTERNOON AND EVENING. IN ADDITION... ANOTHER ROUND OF CONVECTION ACROSS THE HIGHER TERRAIN OF SOUTHERN VA AND NORTHERN NC WILL CONTINUE TO DEVELOP AND SHIFT EAST. THERE IS SOME QUESTION ON HOW THIS COMPLEX WILL EVOLVE AS IT PUSHES THROUGH AN AIRMASS THAT SHOULD HAVE STABILIZED SOMEWHAT BY EARLY THIS EVENING BUT FEEL THAT COOLING ALOFT AND THE STRONGER FORCING SHOULD ALLOW IT SURVIVE. INCREASING LARGE SCALE ASCENT AHEAD OF THE APPROACHING TROUGH ...A LINGERING SHEAR AXIS PROVIDING MESOSCALE FOCUS...A VERY MOIST AIR MASS WITH PW VALUES OF 2.0 INCHES AND SLOW STORM MOTION COMBINED WITH WET SOILS AND ELEVATED STREAMS/CREEKS SUGGESTS THE NEED FOR A FLASH FLOOD WATCH. THIS IS DESPITE THE FACT THAT THE FLOODING MAY BE LOCALIZED AND THAT AVERAGE QPF VALUES MAY RANGE BETWEEN 1.0 AND 1.5 INCHES DURING THE NEXT COUPLE OF DAYS. WHILE LOCALIZED...WE ARE SUFFICIENTLY CONFIDENT OF SOME LOCALIZED FLOODING....FLASH FLOODING WAS OBSERVED IN THOMASVILLE EARLIER THIS AFTERNOON. URBAN AREAS WILL BE PARTICULARLY PRONE TO FLASH FLOODING THIS TONIGHT. EXPECT WIDESPREAD CLOUDINESS OVERNIGHT WITH ANOTHER ROUND OF STRATUS TOWARD DAYBREAK. LOWS SHOULD RANGE IN THE 69 TO 74 DEGREE RANGE. -BLAES && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 300 PM THURSDAY... THE COLD FRONT WILL LIMP INTO CENTRAL NORTH CAROLINA ON FRIDAY MORNING AND THEN STALL ACROSS THE COASTAL PLAIN. EXPECT ANOTHER ACTIVE WEATHER DAY ESPECIALLY ALONG AND AHEAD OF THE FRONT WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HAVE ADJUSTED POPS SLIGHTLY TO HANDLE THIS. AIR MASS AHEAD OF THE FRONT WILL CONTINUE TO BE VERY MOIST WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES BUT GIVEN THE LESS IMPRESSIVE FORCING HAVE OPTED TO HOLD OFF ON A FLASH FLOOD WATCH FOR THE SOUTHEAST FRIDAY. SCATTERED CONVECTION WILL LIKELY PERSIST INTO THE OVERNIGHT AND MAY SHIFT WEST SOMEWHAT AS THE SURFACE BOUNDARY DRIFTS WEST. WILL MAINLY CHANCE POPS OVERNIGHT. HIGHS FRIDAY SHOULD RANGE IN THE 80 TO 86 RANGE WITH LOWS FRIDAY NIGHT BETWEEN 67 AND 72. -BLAES && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 200 PM THURSDAY... CONTINUED WARM AND HUMID WITH SCATTERED THUNDERSTORMS. THIS WEEKEND...A STALLED FRONTAL ZONE WILL LINGER ACROSS THE EASTERN THIRD OF THE STATE SATURDAY WHICH WILL BE WELL PHASED WITH AN UPPER TROF AND ASSOCIATED WEAK CUTOFF LOW OVER THE OHIO VALLEY. SHOULD SEE HEAVY SHOWERS CONCENTRATED ALONG AND EAST OF THE SURFACE TROF AND POPS WILL BE INITIALLY GRADUATED FROM CHANCE WEST TO LIKELY EAST ON SATURDAY. THE UPPER SYSTEM WILL BEGIN TO RETROGRADE WESTWARD AND GRADUALLY SPREAD THE DIFFUSE SURFACE FRONT AND HEAVIER PRECIP FOCUS TO THE MOUNTAINS BY LATER SUNDAY. LOWS WILL BE PERSISTENCE... AROUND 70...AND HIGHS WILL BE TEMPERED BY HEAVY CLOUDINESS AND PRECIP... MOSTLY IN THE 82-86 RANGE. MONDAY THROUGH THURSDAY...AN UPPER RIDGE WILL SETTLE OVER NEW ENGLAND AS THE WEEKEND COMES TO AN END. MEANWHILE...THE BERMUDA RIDGE WILL EDGE WESTWARD INTO THE MID ATLANTIC. WITH THE LOSS OF STRONG MOISTURE TRANSPORT...THESE WILL ACT TO DAMPEN CONVECTIVE ACTIVITY BACK TOWARDS CLIMATOLOGICAL (30 TO 40-ISH) NORMS THAT WILL BE MORE DIURNALLY DRIVEN. THE AIRMASS WILL BE RATHER STAGNANT AND WILL SLOWLY MODIFY...WITH HIGHS IN THE MID 80S MONDAY WARMING BY MID WEEK TO THE UPPER 80S...WITH PERHAPS SOME LOWER 90S GIVEN A FEW HOURS OF SUN. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 745 PM THURSDAY... NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST THROUGH THE OVERNIGHT HOURS AS AN UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT APPROACH THE REGION. THE FIRST AREA OF SHOWERS AND THUNDERSTORMS (WHICH HAS WEAKEN) IS CURRENTLY AFFECTING THE EASTERN HALF OF THE FORECAST AREA AND WILL CONTINUE TO TRANSLATE EAST DURING THE NEXT SEVERAL HOURS. ANOTHER AREA OF STORMS HAS JUST ENTERED THE TRIAD REGION AND THERE IS SOME UNCERTAINTY WITH HOW THIS 'LINE' OF STORMS WILL HOLD TOGETHER AS IT MOVES EASTWARD. THERE COULD VERY WELL BE ANOTHER ROUND OF PRECIP AT THE EASTERN SITES LATER TONIGHT...BUT FOR NOW HAVE LEFT ANY MENTION OUT OF THE TAFS DUE TO THE UNCERTAINTY. THEREFORE...BRIEF PERIODS OF SUB VFR CONDITIONS CAN BE EXPECTED AT ANY SITE THAT EXPERIENCES A STORM. OTHERWISE...ANOTHER EXPECT LOW STRATUS ONCE AGAIN TONIGHT WITH CEILINGS LIKELY IN THE IFR/LIFR RANGE TOWARD DAYBREAK. THE COLD FRONT WILL MOVE INTO CENTRAL NC TOWARD DAYBREAK AND THEN STALL ACROSS THE COASTAL PLAIN FRIDAY AFTERNOON...WITH THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY GENERALLY ALONG AND EAST OF THIS BOUNDARY. OUTLOOK... AN ACTIVE PERIOD WITH SCATTERED MAINLY AFTERNOON AND EVENING CONVECTION WILL PERSIST THROUGH THE WEEKEND AS A THE REMNANTS OF A COLD FRONT PERSIST ACROSS THE AREA. DRIER WEATHER WITH A MUCH MORE LIMITED THREAT OF CONVECTION IS EXPECTED ON MONDAY AND TUESDAY AS HIGH PRESSURE RIDGES INTO THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM EDT FRIDAY FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...BLAES NEAR TERM...BLAES/MWS SHORT TERM...BLAES LONG TERM...MLM AVIATION...KRR/BLAES
Hazardous weather outlook, Jul 11, 4:15 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 415 PM EDT THU JUL 11 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-121945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 415 PM EDT THU JUL 11 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING ARE CAPABLE OF PRODUCING STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCE OF THUNDERSTORMS...WITH HEAVY RAIN AND LOCALIZED FLOODING...WILL REMAIN HIGH THROUGH SATURDAY NIGHT. BLAES
In the hours before
Special weather statement, Jul 11, 2:44 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EDT THU JUL 11 2013
NCZ083-084-111945-
ANSON-RICHMOND-
244 PM EDT THU JUL 11 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND AND ANSON COUNTIES
THROUGH 345 PM EDT...
AT 242 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PEACHLAND...OR ABOUT 11 MILES WEST OF WADESBORO...MOVING EAST AT 25
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...POLKTON...
ANSONVILLE...WADESBORO...MORVEN AND LILESVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3515 8029 3516 8023 3515 8021 3517 8020
3515 8016 3516 8017 3517 8016 3517 8014
3519 8011 3514 8007 3514 8002 3516 7999
3517 7987 3482 7975 3483 8033
TIME...MOT...LOC 1842Z 266DEG 24KT 3497 8027
KRRSpecial weather statement, Jul 11, 3:38 PM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT THU JUL 11 2013
NCZ084>086-112015-
HOKE-RICHMOND-SCOTLAND-
338 PM EDT THU JUL 11 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND...RICHMOND AND
HOKE COUNTIES THROUGH 415 PM EDT...
AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF DOBBINS HEIGHTS...OR ABOUT 9 MILES EAST OF ROCKINGHAM...
MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CAMP MACKALL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3497 7975 3507 7951 3506 7948 3504 7946
3513 7937 3516 7930 3487 7916 3480 7967
TIME...MOT...LOC 1937Z 249DEG 19KT 3492 7960
KRRLocal storm report, Jul 11, 6:31 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HEAVY RAIN 7 E GLENDON 35.47N 79.41W
07/11/2013 E2.25 INCH MOORE NC 911 CALL CENTER
WATER COVERING ROAD ON GLENDON CARTHAGE ROAD.
&&
EVENT NUMBER RAH1300843
CBLSpecial weather statement, Jul 11, 7:23 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT THU JUL 11 2013
NCZ021-022-038-039-120015-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
723 PM EDT THU JUL 11 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 815 PM EDT...
AT 721 PM EDT...DOPPLER RADAR INDICATED AN AREA OF SLOW MOVING
OR BACKWARD BUILDING SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN
OVER WALKERTOWN...OR ABOUT 7 MILES SOUTHWEST OF WALNUT COVE...MOVING
EAST AT 20 MPH. AS MUCH AS 1.0 TO 1.5 INCHES IS POSSIBLE IN ONE HOUR
OR LESS WITH THESE STORMS.
SOME LOCATIONS IMPACTED INCLUDE...BELEWS CREEK...AND...SEDGE
GARDEN...KERNERSVILLE...COLFAX...SUMMERFIELD.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
VERY HEAVY RAIN CAN BE EXPECTED DUE TO THE SLOW MOVEMENT OF THESE
STORMS. IF THESE STORMS PERSIST A FLASH FLOOD WARNING MAY BE NEEDED
FOR PORTIONS OF THE TRIAD. PROLONGED HEAVY RAIN WILL RESULT IN
PONDING OF WATER ON ROADWAYS...STANDING WATER IN LOW LYING
AREAS...AND MINOR FLOODING OF CREEKS AND STREAMS. DRIVERS ARE URGED
TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY IN URBAN AREAS WHERE SLOW MOVING STORMS CAN QUICKLY LEAD
TO FLASH FLOODING.
&&
LAT...LON 3612 8050 3614 8044 3626 8046 3625 7954
3574 7957 3576 8046 3584 8049 3584 8043
3586 8042 3585 8039 3589 8042 3589 8037
3596 8038 3599 8043 3602 8042 3606 8047
3604 8050 3609 8052
TIME...MOT...LOC 2321Z 291DEG 16KT 3620 8017
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:45 AM EDT | River Flood Warning | RAH | Cumberland | 8 hr |
| Jul 12, 3:29 AM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Jul 12, 2:13 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Scotland | 62 min |
| Jul 12, 3:15 PM EDT | Flash Flood Warning | RAH | Johnston | 3 hr |
| Jul 12, 3:47 PM EDT | River Flood Warning | RAH | Johnston | 5 hr |
| Jul 12, 3:47 PM EDT | River Flood Warning | RAH | Johnston | 5 days |
| Jul 12, 3:57 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Jul 12, 4:23 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jul 12, 4:45 PM EDT | Flash Flood Warning | RAH | Harnett, Johnston | 3 hr |
| Jul 12, 5:34 PM EDT | Areal Flood Advisory | RAH | Richmond | 86 min |
| Jul 12, 6:32 PM EDT | Areal Flood Advisory | RAH | Anson | 88 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.